Alert archive / California / Small Craft Advisories in 2009

Small Craft Advisory 21, NWS San Francisco Bay Area, CA

June 4, 2009

NWS San Francisco Bay Area, CA issued this small craft advisory at Jun 4, 2009, 2:34 AM PDT. It took effect at Jun 4, 2009, 12:00 PM PDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Jun 4, 2009, 2:34 AM PDT (09:34 UTC)
In effect from
Jun 4, 2009, 12:00 PM PDT
Expired
Jun 4, 2009, 9:00 PM PDT
In force
9 hr
Issued by
NWS San Francisco Bay Area, CA

The text

As transmitted, in the capitals the NWS used until 2016.

212 
WHUS76 KMTR 040934
MWWMTR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
234 AM PDT THU JUN 4 2009


PZZ530-041745-
/O.NEW.KMTR.SC.Y.0021.090604T1900Z-090605T0400Z/
SAN FRANCISCO/SAN PABLO/SUISUN BAYS AND THE WEST DELTA-
234 AM PDT THU JUN 4 2009

...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO 9 PM PDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM PDT
THIS EVENING. 

COASTAL WATER WINDS BEING RELATIVELY LIGHT. HOWEVER AFTERNOON AND
EARLY EVENING WINDS OVER SAN FRANCISCO BAY WATERS REACH ADVISORY
LEVELS...ESPECIALLY OVER THE WATERS NORTH OF THE BAY BRIDGE AND IN
THE VICINITY OF ANGEL ISLAND. SOUTHWEST WINDS 15 TO 25 KT CAN BE
EXPECTED AFTER NOON WITH LOCAL GUSTS AROUND 30 KT NEAR ANGEL ISLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
GUDGEL


THIS PRODUCT DOES NOT INCLUDE INFORMATION ON SEVERE THUNDERSTORMS 
AND WATERSPOUTS. SEE PRODUCTS SUCH AS SPECIAL MARINE 
WARNINGS...MARINE WEATHER STATEMENTS...WATCH COUNTY 
NOTIFICATIONS AND THE HAZARDOUS WEATHER OUTLOOK.
1 follow-up statement
335 
WHUS76 KMTR 041533
MWWMTR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
833 AM PDT THU JUN 4 2009

PZZ530-042345-
/O.CON.KMTR.SC.Y.0021.090604T1900Z-090605T0400Z/
SAN FRANCISCO/SAN PABLO/SUISUN BAYS AND THE WEST DELTA-
833 AM PDT THU JUN 4 2009

...SMALL CRAFT ADVISORY FROM NOON TO 9 PM PDT THIS EVENING...

COASTAL WATER WINDS WILL BE RELATIVELY LIGHT. HOWEVER AFTERNOON
AND EARLY EVENING WINDS OVER SAN FRANCISCO BAY WATERS REACH
ADVISORY LEVELS...ESPECIALLY OVER THE WATERS NORTH OF THE BAY
BRIDGE AND IN THE VICINITY OF ANGEL ISLAND. SOUTHWEST WINDS 15 TO
25 KT CAN BE EXPECTED AFTER NOON WITH LOCAL GUSTS AROUND 30 KT
NEAR ANGEL ISLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this small craft advisory went out at Jun 3, 8:30 PM PDT, 6 hours 4 minutes earlier.

Area forecast discussion, Jun 3, 8:30 PM PDT, 6 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA CA
830 PM PDT WED JUN 3 2009

.DISCUSSION...AS OF 8:30 PM PDT WEDNESDAY...AN UPPER LOW REMAINS
NEARLY STATIONARY A COUPLE OF HUNDRED MILES WEST OF SAN FRANCISCO.
IMPULSES ROTATING AROUND THIS LOW ONCE AGAIN PRODUCED WIDESPREAD
CONVECTION ACROSS CALIFORNIA TODAY. MOST MOISTURE AND INSTABILITY
TODAY EXTENDED IN AN ARC FROM SOUTHERN CA NORTHWARD OVER THE SIERRA
AND FINALLY NORTHWEST ACROSS THE SHASTA AND TRINITY ALPS AREAS.
OUR FORECAST AREA WAS IN A RELATIVELY INACTIVE CONVECTIVE ZONE.
HOWEVER...ONE INTENSE THUNDERSTORM DID DEVELOP IN SOUTHEASTERN
ALAMEDA COUNTY AT ABOUT 5:30 THIS AFTERNOON AS A SHORTWAVE TROUGH
ROTATED FROM SOUTH TO NORTH ACROSS THE EAST BAY (INITIALIZED WELL BY
THE 00Z NAM). AT IT'S PEAK INTENSITY...THE THUNDERSTORM GENERATED
RADAR REFLECTIVITY RETURNS AS HIGH AS 68 DBZ AND DIGITAL VIL VALUES
OF 45. THIS TYPE OF RADAR-MEASURED INTENSITY IS VERY HIGH FOR OUR
FORECAST AREA AND IS INDICATIVE OF STORMS THAT MAY PRODUCE SEVERE
HAIL (AT LEAST 1 INCH IN DIAMETER). A SEVERE THUNDERSTORM WARNING WAS
ISSUED FOR EASTERN ALAMEDA COUNTY LATE THIS AFTERNOON/EARLY THIS
EVENING. THE STORM REACHED ITS PEAK INTENSITY WHILE OVER REMOTE RURAL
PORTIONS OF ALAMEDA COUNTY SOUTHEAST OF LIVERMORE NEAR LAKE DEL
VALLE. BY THE TIME THE STORM REACHED LIVERMORE IT HAD WEAKENED
CONSIDERABLY AND PRODUCED ONLY RAIN AND SOME SMALL HAIL JUST EAST OF
LIVERMORE.

ALL SHOWER/THUNDERSTORM ACTIVITY HAD ENDED IN OUR ARE BY 730 PM THIS
EVENING AS SURFACE HEATING RAPIDLY DIMINISHED. THE 00Z NAM FORECASTS
INCREASING STABILITY OVERNIGHT AND INDICATIONS ARE THAT WE LIKELY
WON'T SEE ANY ADDITIONAL CONVECTIVE FOR THE SHORT-TERM. HOWEVER...
WITH THE LOW CENTER CENTERED JUST OFFSHORE...FEEL THERE IS AT LEAST
A CHANCE OF ISOLATED SHOWER ACTIVITY OVERNIGHT. THE NAM AND GFS
INDICATE LOW POPS WILL CONTINUE INTO THURSDAY. BOTH OF THESE MODELS
INDICATE LESS INSTABILITY OVER OUR AREA TOMORROW...WITH MOST
CONVECTION FORECAST OVER THE MOUNTAINS OF NORTHERN CA. IF
CONVECTION DOES DEVELOP IN OUR AREA ON THURSDAY...IT LIKELY WILL
OCCUR SOMEWHERE FROM THE EAST BAY HILLS NORTHWARD INTO NAPA COUNTY.
IT'S THIS AREA THAT THE 00Z NAM INDICATES WILL DEVELOP THE BEST
INSTABILITY ON THURSDAY AFTERNOON.

RAIN CHANCES WILL INCREASE THURSDAY NIGHT INTO FRIDAY AS THE UPPER
LOW FINALLY HEADS INLAND ACROSS CENTRAL CALIFORNIA. THE NAM AND GFS
AGREE THAT THE BEST CHANCE OF SHOWERS/THUNDERSTORMS ON THURSDAY
NIGHT AND FRIDAY WILL BE ACROSS THE SOUTHERN HALF OF OUR FORECAST
AREA.

SHOWERS WILL TAPER OFF FRIDAY NIGHT AND MOSTLY END BY SATURDAY AS
THE UPPER LOW MOVES EAST INTO THE GREAT BASIN AND A DRIER NORTHERLY
FLOW DEVELOPS ACROSS OUR AREA. TEMPERATURES FOR OUR INLAND AREAS
WILL REMAIN WELL BELOW NORMAL THE NEXT TWO DAYS...BUT THEN BEGIN TO
WARM SUNDAY INTO MONDAY AS A DRIER AND WARMER AIRMASS SPREADS ACROSS
OUR AREA. INLAND AREAS WILL SEE LESS CLOUDINESS LATE IN THE
WEEKEND AND EARLY NEXT WEEK...BUT COASTAL AREAS WILL PROBABLY SEE
MORE CLOUDS AS THE LOW LEVELS STABILIZE AND A MARINE LAYER DEVELOPS.

BOTH THE GFS AND ECMWF MAINTAIN BAGGY TROUGHINESS NEAR THE WEST COAST
WELL INTO NEXT WEEK...AND DEVELOP A WEAK CUTOFF LOW WEST OF
NORTHERN BAJA EARLY NEXT WEEK. WILL HAVE TO KEEP AN EYE ON THAT LOW
TO SEE IF IT PICKS UP ANY SIGNIFICANT MOISTURE BEFORE IT LIFTS TO
THE NORTHEAST ABOUT THE MIDDLE OF NEXT WEEK.

&&

.AVIATION...AS OF 8:15 PM PDT WEDNESDAY...A STRONGER THAN EXPECTED
ONSHORE FLOW AND AN INCREASINGLY STABLE ATMOSPHERE HAS CAUSED AN
INCREASE IN STRATUS DEVELOPMENT WITH LOW CEILINGS SPREADING OVER ALL
TERMINALS. INCREASING INSTABILITY SHOULD CLEAR THE LOW CLOUDS
OUT RATHER EARLY THURSDAY. CONVECTIVE ACTIVITY REMAINS WELL NORTH AND
EAST OF THE DISTRICT THIS EVENING.

VICINITY OF KSFO...WITH LOW CLOUDS INCREASING THIS EVENING
EXPECT CEILINGS AROUND 1000-1200 FEET THROUGH 16-17Z.

KSFO BRIDGE APPROACH...LOW CEILINGS OF 1000-1200 FEET EXPECTED
THROUGH 17Z.

MONTEREY BAY TERMINALS...STRONGER ONSHORE FLOW HAS PUSHED LOW
CLOUDS INTO THE MRY BAY AREA TONIGHT. WE NOW EXPECT LOW CLOUDS
THROUGH AROUND 17Z.

&&

.MTR WATCHES/WARNINGS/ADVISORIES...NONE

&&

PUBLIC FORECAST: BELL
AVIATION/MARINE: W PI

NWS ON THE WEB AT WEATHER.GOV/SANFRANCISCO
Hazardous weather outlook, Jun 3, 2:31 PM PDT, 12 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
231 PM PDT WED JUN 3 2009

CAZ006-505>513-516>518-528>530-042145-
SAN FRANCISCO-
COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE-
NORTH BAY INTERIOR VALLEYS-NORTH BAY MOUNTAINS-
SAN FRANCISCO BAY SHORELINE-SAN FRANCISCO PENINSULA COAST-
EAST BAY INTERIOR VALLEYS-EAST BAY HILLS AND DIABLO RANGE-
SANTA CRUZ MOUNTAINS-SANTA CLARA VALLEY...INCLUDING SAN JOSE-
SOUTHERN SALINAS VALLEY...ARROYO SECO...AND LAKE SAN ANTONIO-
SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST-
MOUNTAINS OF SAN BENITO AND INTERIOR MONTEREY COUNTY INCLUDING
PINNACLES NATIONAL MONUMENT-
NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND CARMEL VALLEY-
NORTHERN MONTEREY BAY-SOUTHERN MONTEREY BAY AND BIG SUR COAST-
231 PM PDT WED JUN 3 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SAN FRANCISCO BAY AREA AND
MONTEREY BAY AREA.

.DAY ONE...WEDNESDAY AFTERNOON AND WEDNESDAY NIGHT

AN UNSTABLE AIRMASS WILL CREATE A FEW SHOWERS AND ISOLATED
THUNDERSHOWERS THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

MORE SHOWERS AND ISOLATED THUNDERSHOWERS ARE EXPECTED THROUGH
FRIDAY. COOL AND DRY WEATHER IS FORECAST FOR THE WEEKEND INTO THE
FIRST HALF OF NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS PER STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 3, 5:44 PM PDTSevere Thunderstorm WarningMTRAlameda31 min

Nearby

Small Craft Advisories in California, 2009Every small craft advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.